MAUDE Adverse Event Report: ACUTUS MEDICAL, INC. FLEXCATH CROSS TRANSSEPTAL SOLUTION; TRANSSEPTAL INTEGRATED DILATOR/NEEDLE

ACUTUS MEDICAL, INC. FLEXCATH CROSS TRANSSEPTAL SOLUTION; TRANSSEPTAL INTEGRATED DILATOR/NEEDLE
Model Number 900311
Medical Device Problem Codes Difficult to Advance (2920); Separation Problem (4043)
Health Effect - Clinical Codes Hematoma (1884); Retroperitoneal Hemorrhage (4483)
Date of Event 10/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device in question has not been returned for analysis but is expected.Investigation findings and conclusions pending device analysis.
 
Event or Problem Description
It was reported that the patient had a retroperitoneal bleed discovered at the conclusion of the case.The physician reported the flexcath cross came unsnapped as it was advanced with the flexcath contour up the vasculature.The physician was not aware it had happened until the device had already creeped up laterally and not over the wire.At that time, the physician became aware that the guidewire (included in the packaging of the flexcath cross) had kinked.A new flexcath cross was offered and declined, but the wire was replaced with a cook amplatz 0.032j.Transeptal access was obtained via the flexcath cross/ flexcath contour without issue.Cryoablation of the pulmonary veins was completed successfully, however labile blood pressures were noted throughout the case.The retroperitoneal bleed was discovered after the sheaths had been pulled and a safe seal closure device deployed.No interventions were required and the bleed resolved on its own.However, the physician noted a significant groin hematoma.The patient's hospitalization was extended for monitoring.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Per device analysis, attempts to lock dilator into sheath were unsuccesful.The hub tib measured out of specification post use, although root cause could not be determined.No non-conformances were found after analysis of production records.Hematoma at the vascular insertion site is a potential clinical risk associated with the use of the the flexcath cross device, which is the same as the risk of a procedure performed with similar, competitive devices.It is likely that the retroperitoneal bleed/hematoma were caused by the guidewire rather than the dilator become "unsnapped" from the sheath, although follow-up information is pending from the representative.A supplemental mdr will be submitted when/if this information is received.
 
Additional Manufacturer Narrative
Per follow-up from representative, it is believed that the physical felt some resistance which is what prompted them to step on fluoro, as they told me "i couldn't get it to advance." at that time, the physician noticed the wire was not ahead of the sheath.They then looked at the sheath in their hands and saw the flexcath cross was no longer snapped into the sheath and had approximately 8 inches of separation from the hub of the sheath.The patient is 4'11, although there are no other notable anatomic variations.There was no defect in the guidewire noted prior to insertion into the patient.Representative stated that any explanation of how the kinking occurred while in the patient would be purely speculation.

Brand Name
FLEXCATH CROSS TRANSSEPTAL SOLUTION
Common Device Name
TRANSSEPTAL INTEGRATED DILATOR/NEEDLE
Manufacturer (Section D)
ACUTUS MEDICAL, INC.
2210 faraday ave
suite 100
carlsbad CA 92008
Manufacturer (Section G)
ACUTUS MEDICAL, INC.
2210 faraday ave
suite 100
carlsbad CA 92008
Manufacturer Contact
james bennett
2210 faraday ave
suite 100
carlsbad, CA 92008
4422326080
MDR Report Key20570877
Report Number3012120746-2024-00020
Device Sequence Number8170872
Product Code DRE
UDI-Device Identifier00850027837994
UDI-Public(01)00850027837994(11)240104(17)260102(10)105470
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K233691
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2026
Device Model Number900311
Device Lot Number105470
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2024
Supplement Date Received by ManufacturerNot provided
02/06/2025
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date12/11/2024
02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK AMPLATZ 0.032J GUIDEWIRE; FLEXCATH CONTOUR SHEATH
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown